Volume 10 (2007)

Download this article
For screen
For printing
Recent Volumes
Volume 1, 1998
Volume 2, 1999
Volume 3, 2000
Volume 4, 2002
Volume 5, 2002
Volume 6, 2003
Volume 7, 2004
Volume 8, 2006
Volume 9, 2006
Volume 10, 2007
Volume 11, 2007
Volume 12, 2007
Volume 13, 2008
Volume 14, 2008
Volume 15, 2008
Volume 16, 2009
Volume 17, 2011
Volume 18, 2012
Volume 19, 2015
The Series
MSP Books and Monographs
About this Series
Editorial Board
Ethics Statement
Author Index
Submission Guidelines
Author Copyright Form
Purchases
ISSN (electronic): 1464-8997
ISSN (print): 1464-8989
Other MSP Publications

Divisibility of characteristic numbers

Simone Borghesi

Geometry & Topology Monographs 10 (2007) 63–74

DOI: 10.2140/gtm.2007.10.63

arXiv: 0903.4346

Abstract

We use homotopy theory to define certain rational coefficients characteristic numbers with integral values, depending on a given prime number q and positive integer t. We prove the first nontrivial degree formula and use it to show that existence of morphisms between algebraic varieties for which these numbers are not divisible by q give information on the degree of such morphisms or on zero cycles of the target variety.

Keywords

motivic cohomology, cycles

Mathematical Subject Classification

Primary: 14C51, 55N99

References
Publication

Received: 9 September 2004
Revised: 14 May 2005
Published: 29 January 2007

Authors
Simone Borghesi
Universitá degli Studi di Milano-Bicocca
Dipartimento di Matematica e Applicazioni
via Cozzi 53
20125 Milano
Italy